Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

July 31, 2021Montgomery County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 31, 2021, 6:58 PM CDT for Montgomery County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2021, 6:58 PM CDT (23:58 UTC)
Expired
Jul 31, 2021, 7:30 PM CDT
In force
32 min
Issued by
NWS Nashville, TN

County Montgomery County, TN

The radar

The Ft Campbell radar (KHPX), 25 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 7:32 PM CDTTSTM WND DMG10 Sse Clarksville, TNA FEW TREES DOWN IN THE SOUTHEASTERN PORTION OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

183 
WWUS84 KOHX 312358
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
658 PM CDT Sat Jul 31 2021
 
TNZ006-010030-
Montgomery TN-
658 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY COUNTY UNTIL
730 PM CDT...

At 657 PM CDT, Doppler radar was tracking a strong thunderstorm 
over Fort Campbell, moving southeast at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clarksville and Woodlawn. 

This includes Interstate 24 between mile markers 6 and 15.
 
LAT...LON 3653 8712 3635 8727 3635 8728 3654 8758
      3664 8748 3664 8741
TIME...MOT...LOC 2357Z 302DEG 23KT 3656 8746 

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 31, 6:27 PM CDT, 31 minutes earlier.

Area forecast discussion, Jul 31, 6:27 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
627 PM CDT Sat Jul 31 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Hot and sticky once again across Middle TN. While many west of the
Cumberland Plateau are seeing Heat Index values close to triple
digits, it's our southwest counties that are getting sauna-ized
(technical jargon) with values close to 110 degrees. 75 to 79 degree
dew points will do that, so the Heat Advisory continues until 6 pm.
That said, it's starting to look like there could be some brief
relief in the way of isolated showers and thunderstorms starting
to develop. Models haven't handled today well, at all (seems to be
a running theme lately). An outflow boundary in Illinois from an
earlier MCS has pushed as far south as the TN-KY state line and is
starting to interact with 5000+ J/Kg CAPE west of I-65. I don't
have a lot to go on other than to say, these storms COULD continue
to grow over the next couple of hours, based on environmental
conditions. I have added some afternoon PoPs to the forecast
package to account for this potential. I still think the focus is
on the evening/overnight hours. If there's anything models have
been consistent about is the idea that showers and thunderstorms
will develop and move into Middle TN prior to midnight. In my
opinion, these are the ones we're going to have to watch closely.
Forecast soundings continue to exhibit an uptick in shear values
and while they're not off the chart (25-30 kts of deep layer shear
and a little helicity), it's more than we usually see in the
summer. Because of the instability that will be in place due to
diurnal heating, the combination of the two could lead to a couple
of strong to severe storms overnight. In addition, 2 inch+ PW
values would suggest very heavy rainfall with any of these storms,
so localized flooding could become an issue for any area that
sees training storms. Bottom line is, if you have outdoor plans
this afternoon/evening, please be sure to remain weather aware.

The boundary responsible for the overnight storms will likely become
the instigator for storms tomorrow morning/afternoon south of I-40.
While a couple could be strong, a combination of cloud cover and low
shear values should keep most everything under severe criteria. The
cloud cover will also keep temperatures down tomorrow. In fact,
tomorrow's highs are in the 80s for the first time since July 19th
and this should be the start of a streak of days in the 80s at least
through Thursday. An upper level low over the eastern half of the
U.S. could bring afternoon thunderstorms to the Plateau throughout
the week, so keep that in mind, but PoPs remain low.

&&

.AVIATION...
00Z TAF DISCUSSION.

Capped atmosphere beginning to give way to some added forcing in
the northwest. Will include a vcts group for CKV initially. Otw,
vcts will be utilized within the next few hours for the taf
sites. An MCS will be pushing southeastward toward the taf sites
later this evening. Shower and thunderstorms will become more
widespread generally after 03Z. Cigs aob 3 kft will be commonplace
with the increased precipitation coverage. Atmosphere will
stabilize with just rain showers expected aft 10Z. The
precipitation should end from north to south aft 18Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........21
Hazardous weather outlook, Jul 31, 5:01 AM CDT, 13 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Sat Jul 31 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Sat Jul 31 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A Heat Advisory continues this afternoon for counties south of I-40
and west of I-65. Heat Index values around 106 are expected.

Some strong to severe thunderstorms may be possible late Saturday
afternoon through the early morning hours Sunday. Main concerns with
any strong thunderstorm development will be gusty strong winds as
well as heavy rainfall which could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Some showers and a few thunderstorms in the morning Sunday may
produce heavy rain and localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

06

In the hours before

Special weather statement, Jul 31, 6:17 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
617 PM CDT Sat Jul 31 2021

TNZ006-010000-
Montgomery TN-
617 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 700 PM
CDT...

At 616 PM CDT, Doppler radar was tracking two strong thunderstorms,
one near Woodlawn, and another over northeast Clarksville. Both
storms were moving east-southeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Clarksville, Palmyra, Cunningham and Woodlawn.

This includes Interstate 24 between mile markers 1 and 12.

LAT...LON 3636 8726 3644 8761 3664 8764 3664 8713
TIME...MOT...LOC 2316Z 278DEG 18KT 3654 8759

Shamburger
Special weather statement, Jul 31, 6:47 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
647 PM CDT Sat Jul 31 2021

TNZ006-007-010015-
Robertson TN-Montgomery TN-
647 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY AND
WESTERN ROBERTSON COUNTIES UNTIL 715 PM CDT...

At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near
Port Royal, or 11 miles east of Clarksville, moving east-southeast
at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Springfield, Clarksville, Coopertown, Adams and Cedar Hill.

This includes Interstate 24 between mile markers 10 and 18.

LAT...LON 3660 8680 3639 8692 3639 8694 3651 8724
      3661 8720
TIME...MOT...LOC 2346Z 286DEG 17KT 3654 8714

Shamburger
Special weather statement, Jul 31, 6:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
658 PM CDT Sat Jul 31 2021

TNZ006-010030-
Montgomery TN-
658 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY COUNTY UNTIL
730 PM CDT...

At 657 PM CDT, Doppler radar was tracking a strong thunderstorm
over Fort Campbell, moving southeast at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clarksville and Woodlawn.

This includes Interstate 24 between mile markers 6 and 15.

LAT...LON 3653 8712 3635 8727 3635 8728 3654 8758
      3664 8748 3664 8741
TIME...MOT...LOC 2357Z 302DEG 23KT 3656 8746

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:17 PM CDTSpecial Weather StatementOHXMontgomery43 min
Jul 31, 6:47 PM CDTSpecial Weather StatementOHXRobertson28 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.